How long does all this body pain last after prednisone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vid53
Regular Member


Date Joined Jan 2006
Total Posts : 117
   Posted 1/18/2009 6:44 PM (GMT -6)   
I was on prednisone for a year,(30Mg for 4 months and weaned down to 2 Mg for the last 4 months) and have been off of it for about 3 months now.When i sit down and get up ,i can hardly move. Everything just aches. How long does it take to see some improvement or will it always be like this?

Thanks Vid53

daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 1/18/2009 10:40 PM (GMT -6)   
sometimes cd can cause arthritis .... are you sure it is still from the pred or is it arthritis maybe ??
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> In 2009 I was told my Crohns is Crohn's Colitis ~ they said the cd in my rectum, colon and all through my small intestine I was told that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg for one more month then i get to tapper), potassium, vitamin C, multivitamin, and iron plus i will start humira in about a month <
 
> I thank the Lord for my amazing husband and wonderful family <


daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 1/18/2009 10:40 PM (GMT -6)   
sometimes cd can cause arthritis .... are you sure it is still from the pred or is it arthritis maybe ??
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> In 2009 I was told my Crohns is Crohn's Colitis ~ they said the cd in my rectum, colon and all through my small intestine I was told that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg for one more month then i get to tapper), potassium, vitamin C, multivitamin, and iron plus i will start humira in about a month <
 
> I thank the Lord for my amazing husband and wonderful family <


Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 1/18/2009 10:46 PM (GMT -6)   
Triple decker post... //@.@\\'... *Erhm*

Eh, well... I'm off the prednisone... and I still have body pain, but it's not as bad as it was. At least it doesn't hurt to put my clothes on now. :)
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 729
   Posted 1/19/2009 4:04 AM (GMT -6)   
long term steroid use can cause other problems, vid. I'd hate to think that was the case, but if this pain continues, you should really talk to your doctors about having some x-rays done to make sure your joints weren't compromised or something. I don't think it's likely with you being on them just a year, but... if the pain continues, it's something to consider. My brother has avascular necrosis of both hips from steroid use for poison ivy. If it continues, get it checked out for sure.

I hope you feel better soon.
27f, dx'd CD July '05 after 6 fistula/abscess surgeries
(miscarried at 13 weeks, now waiting to heal before trying again)
Stopped Humira August 22nd, 2008.
Went Gluten-Free, noticing some definite improvement.
Started LDN October 27th, and already LOVING IT.

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."


sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 1/19/2009 5:28 PM (GMT -6)   
Hi,
 
I am also off of prednisone, today is day 6, and at the end of the tapering I also started to get terrible pains in my feet and my hands and sholders. If i sat to long like more then 5 minutes i could barely get up and walk, i am walking around like i am 90, its terrible, i can barely go up and down stairs, it hurts to change my clothes etc.
 
After doing some research I have found that this is normal, for most people who take Prednisone. Prednisone mimics Cushings syndrome, and people who have cushings also have the same kind of pain. Right now i am taking pain killers for arthritis, and that seems to help, but they do bother my stomach, so i would look into that before you take them.
 
Also, apparently the body aches and pains take a few months to go away after stoping the prednisone, im hoping it happens sooner than later, good luck!

vid53
Regular Member


Date Joined Jan 2006
Total Posts : 117
   Posted 1/19/2009 7:27 PM (GMT -6)   
Thanks for the replies. I will give it another month and then talk to the doctor about it.

indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 481
   Posted 1/20/2009 9:22 PM (GMT -6)   

I have been off prednisone almost 3 weeks now and I still hurt.  If I sit in a position too long or lay down too long, it really hurts my lower back.  Moving around helps me. 

I am hoping my pain is just from getting off the pred.


MGBEGONE
New Member


Date Joined Aug 2014
Total Posts : 1
   Posted 8/22/2014 9:31 AM (GMT -6)   
Vid53 how long did it take for the pain to ease? my wife was on high dose Pred for over a year (50 MG daily) and is currently suffering the same pain and immobility after stopping for over 3 months now.

She has tried pain meds (NSAIDS etc.) but is either intolerant or they don't really provide much relief. Have an appointment with an Endrocrinologist as we suspect adrenal insufficiency but no-one has been able to help yet...

Myrne
Regular Member


Date Joined Jun 2009
Total Posts : 440
   Posted 8/22/2014 10:04 AM (GMT -6)   
I had a lot of joint pain following my pred taper - lasted for almost 6 months, but did get progressively better. That drug is the WORST. Much harder for me to taper off that than the narcotics I was on in conjunction. It will get better, but consult a doctor if it's really impacting you day to day routine.
30year old female with a husband and son.
Diagnosed with CD in January of 2005.
Resection 9/11/13
Currently on Cimzia.
Past Meds: 6MP, Humira, & Remicade

cqdx
New Member


Date Joined May 2008
Total Posts : 12
   Posted 8/22/2014 10:08 AM (GMT -6)   
I can only relate my own experience, but you can use it as a point of reference. I have been on pred for 20 years, give or take. I was completely steroid dependent. Over the course of a year or more (yes a year) I successfully tapered down, 1 mg at a time and even less than that near the end and got off the stuff last May. It has been 4 months now. It has been painful and depressing, but it IS improving. I do have long term damage; moderate osteoporosis, osteoarthritis. I also tore an ACL last year almost certainly because of the steroids and am going through the fun of getting that repaired. If you have made it through 3 months without the pred, and you have not gone into adrenal insufficiency crisis (believe me you'd know if you had as I ended up in the hospital a couple of times with it over the years) you are likely starting to produce your own ATCH. Your endocrinologist will be able to confirm this with a simple blood test. At 4 months I still ache and hurt at times, but it is hard to know what is a vestige of the steroid therapy and what is just old age or too much yard work :) . All I can say is hang in there!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 30, 2014 5:19 AM (GMT -6)
There are a total of 2,230,127 posts in 248,293 threads.
View Active Threads


Who's Online
This forum has 157090 registered members. Please welcome our newest member, babaji.
281 Guest(s), 6 Registered Member(s) are currently online.  Details
ralph2014, Nikcin3, Loucath, Mississippi Jane, xy123, samjovial


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer